Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 182, NWS Baltimore/Washington

July 8, 2012Hampshire County, Hardy County, West Virginia; 4 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 8, 2012, 9:12 PM EDT for Hampshire County, Hardy County, West Virginia; 4 counties in Virginia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 9:12 PM EDT (01:12 UTC)
Expired
Jul 8, 2012, 10:00 PM EDT
In force
48 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Clarke County, VA, Frederick County, VA, Shenandoah County, VA, Warren County, VA, Hampshire County, WV, Hardy County, WV

The radar

The Sterling radar (KLWX), 70 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS51 KLWX 090112
SVRLWX
VAC043-069-171-187-WVC027-031-090200-
/O.NEW.KLWX.SV.W.0182.120709T0112Z-120709T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
912 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
  WESTERN WARREN COUNTY IN NORTHWEST VIRGINIA...
  SOUTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  SOUTHWESTERN CLARKE COUNTY IN NORTHWEST VIRGINIA...
  NORTHEASTERN HARDY COUNTY IN EASTERN WEST VIRGINIA...
  SOUTHEASTERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 1000 PM EDT

* AT 907 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 11 MILES
  NORTHWEST OF STRASBURG...AND WAS MOVING SOUTHEAST AT 20 MPH. THIS
  STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STRASBURG...
  STEPHENS CITY...
  FRONT ROYAL...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3907 7805 3881 7828 3911 7861 3920 7846
TIME...MOT...LOC 0112Z 303DEG 17KT 3910 7847

$$

KONARIK
3 follow-up statements
914 
WWUS51 KLWX 090125
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 PM EDT SUN JUL 8 2012

WVC027-031-090135-
/O.CAN.KLWX.SV.W.0182.000000T0000Z-120709T0200Z/
HARDY WV-HAMPSHIRE WV-
925 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR HAMPSHIRE AND
HARDY COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3917 7838 3907 7805 3882 7827 3895 7843
      3904 7853
TIME...MOT...LOC 0125Z 303DEG 17KT 3907 7840

$$

VAC043-069-171-187-090200-
/O.CON.KLWX.SV.W.0182.000000T0000Z-120709T0200Z/
SHENANDOAH VA-WARREN VA-FREDERICK VA-CLARKE VA-
925 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CLARKE...FREDERICK...WARREN AND SHENANDOAH COUNTIES...

AT 924 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES NORTHWEST
OF STRASBURG...AND WAS MOVING SOUTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  FISHERS HILL...
  STRASBURG...
  MIDDLETOWN...
  STEPHENS CITY...
  FORT VALLEY...
  RELIANCE...
  BUCKTON...
  CEDARVILLE...
  RIVERTON...
  FRONT ROYAL...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3917 7838 3907 7805 3882 7827 3895 7843
      3904 7853
TIME...MOT...LOC 0125Z 303DEG 17KT 3907 7840

$$

KONARIK
430 
WWUS51 KLWX 090146
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
946 PM EDT SUN JUL 8 2012

VAC043-069-171-187-090200-
/O.CON.KLWX.SV.W.0182.000000T0000Z-120709T0200Z/
SHENANDOAH VA-WARREN VA-FREDERICK VA-CLARKE VA-
946 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CLARKE...FREDERICK...WARREN AND SHENANDOAH COUNTIES...

AT 941 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR STRASBURG...
AND WAS MOVING SOUTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDARVILLE...
  NINEVEH...
  RIVERTON...
  FRONT ROYAL...
  RIVERSIDE...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3901 7837 3911 7827 3904 7807 3887 7823
TIME...MOT...LOC 0146Z 303DEG 17KT 3900 7826

$$

KONARIK
434 
WWUS51 KLWX 090159
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
959 PM EDT SUN JUL 8 2012

VAC043-069-171-187-090209-
/O.EXP.KLWX.SV.W.0182.000000T0000Z-120709T0200Z/
SHENANDOAH VA-WARREN VA-FREDERICK VA-CLARKE VA-
959 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1000 PM EDT FOR
CLARKE...FREDERICK...WARREN AND SHENANDOAH COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3901 7837 3911 7827 3904 7807 3887 7823
TIME...MOT...LOC 0159Z 303DEG 17KT 3897 7819

$$

KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:14 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 8, 8:14 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
814 PM EDT SUN JUL 8 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL STALL NEAR THE NORTH CAROLINA BORDER
TONIGHT AND MONDAY...BRINGING UNSETTLED CONDITIONS TO THE MID
ATLANTIC REGION FOR MUCH OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CDFNT ACRS SRN VA ATTM. THE AFTN TSTMS HV SETTLED S OF CWFA INVOF
THAT ZONE...XTNDG WWD INTO KY. HWVR...THERMAL/DEWPT GRADIENT
STILL ACROSS PA. THERE/S A RIBBON OF 70+ F DEWPTS ACRS CWFA...
MARKING A ZN OF ADDTL INSTBY. A NEW BATCH OF TSTMS HV BEEN DVLPG
IN THE PTMC HIGHLANDS IN RESPONSE TO THAT. HWVR...00Z LWX RAOB
LRGLY CAPPED.

WHILE MOST OF THE AREA HAS BEEN WORKED OVER...AND A CAP IS IN
PLACE...THE THREAT OF FURTHER SVR WX IS SLIM BUT NOT ZERO. AFTER
COORD W/ SPC...HV OPTED TO HOLD ONTO WATCH FOR A LTL BIT LONGER.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
CDFNT WL BE STALLED S OF CWFA TMRW. SINCE DRY AIR ADVECTION WL BE
MINIMAL...A WARM AND HUMID AIRMASS WL STILL BE LINGERING. GIVEN
THE INHERENT INSTBY AND THE PRESENCE OF A FOCUSING BNDRY...THE RISK
FOR TSTM DVLPMNT REMAINS. HV CHC-LKLY POPS IN GRIDS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK.

LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH
OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY
STATIONARY ACROSS THE CAROLINAS.

SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE
BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD
REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE
TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE
DEVELOPMENT OF CONVECTION.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A COLD FRONT WILL DROP TO THE SOUTH OF THE TERMINALS TONIGHT. A WAVE
OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT...POSSIBLY TRIGGERING
ANOTHER ROUND OF SHOWERS/T-STORMS OVERNIGHT. THE BEST CHANCE FOR
PRECIP WILL BE ACROSS KCHO. RECENT RAINFALL FROM AFTERNOON/EVENING
CONVECTION WILL PROVIDE ENOUGH LOW-LEVEL MOISTURE FOR PATCHY BR LATE
THIS EVENING/OVERNIGHT.

VFR CONDITIONS ARE EXPECTED MOST OF MONDAY. SCATTERED
SHOWERS/T-STORMS ARE LIKELY...ESPECIALLY DURING THE AFTERNOON. SOME
T-STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY ACROSS KCHO.

THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.

&&

.MARINE...
TSTMS HV PUSHED S OF THE WATERS. HWVR...SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY PUSHES
SOUTH OF THE CWFA.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...HTS
SHORT TERM...HTS/WOODY!
LONG TERM...WOODY!/GMS
AVIATION...LASORSA
MARINE...HTS/GMS
Hazardous weather outlook, Jul 8, 8:56 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 PM EDT SUN JUL 8 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
856 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS LOWER SOUTHERN MARYLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD
ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
856 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS CENTRAL VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUIRED TONIGHT. PLEASE FORWARD
ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Local storm report, Jul 8, 7:50 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     1 SW PLUM POINT         38.61N  76.52W
07/08/2012                   CALVERT            MD   911 CALL CENTER

            TREE DOWN ON WILSON RD AND PLUM PT RD.

&&

EVENT NUMBER LWX1200868

JACKSON
Local storm report, Jul 8, 8:21 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
821 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     1 NNW RESTON            38.97N  77.35W
07/08/2012                   FAIRFAX            VA   911 CALL CENTER

            TREE DOWN AT VANTAGE HILL RD AND MEDITERRANEAN CT

&&

EVENT NUMBER LWX1200869

JACKSON
Local storm report, Jul 8, 8:30 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
830 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     2 SE HEFLIN             38.46N  77.55W
07/08/2012                   STAFFORD           VA   911 CALL CENTER

            TREE DOWN AT 1500 POPLAR RD

&&

EVENT NUMBER LWX1200870

JACKSON
Local storm report, Jul 8, 8:36 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             3 S FREDERICKSBURG      38.26N  77.49W
07/08/2012  E1.75 INCH       SPOTSYLVANIA       VA   PUBLIC

&&

EVENT NUMBER LWX1200871

GMS
Local storm report, Jul 8, 8:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     13 SE FISHING CREEK     38.22N  76.04W
07/08/2012  M62 MPH          ANZ543             MD   BUOY

            BISHOP HEAD BUOY

&&

EVENT NUMBER LWX1200872

JRK
Special weather statement, Jul 8, 8:59 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
859 PM EDT SUN JUL 8 2012

VAZ027-028-WVZ050-055-090145-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
859 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT EXTREME NORTHERN SHENANDOAH...
EXTREME NORTHEASTERN HARDY...SOUTHEASTERN HAMPSHIRE AND SOUTHWESTERN
FREDERICK COUNTIES...

AT 858 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF YELLOW SPRING...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE STRASBURG...YELLOW SPRING AND WILDE ACRES.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3918 7820 3895 7838 3916 7870 3929 7860
TIME...MOT...LOC 0058Z 301DEG 18KT 3916 7852

GMS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:26 PM EDTSpecial Weather StatementLWXPendleton34 min
Jul 8, 10:40 PM EDTSevere Thunderstorm WarningLWXHampshire, Hardy50 min
Jul 8, 11:32 PM EDTSpecial Weather StatementLWXHardy28 min
Jul 8, 11:45 PM EDTSevere Thunderstorm WarningLWXHardy45 min
Jul 8, 11:49 PM EDTSpecial Weather StatementLWXPendleton26 min
Jul 9, 12:32 AM EDTSpecial Weather StatementLWXHardy28 min
Jul 8, 8:59 PM EDTSpecial Weather StatementLWXFrederick46 min
Jul 8, 9:27 PM EDTSpecial Marine WarningLWX81 min
Jul 8, 9:58 PM EDTSpecial Weather StatementLWXWarren32 min
Jul 8, 10:28 PM EDTSpecial Weather StatementLWXShenandoah32 min
Jul 8, 10:46 PM EDTSpecial Weather StatementLWXHighland29 min
Jul 8, 11:12 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, City of Winchester48 min
Jul 8, 11:14 PM EDTSpecial Weather StatementLWXHighland46 min
Jul 8, 11:29 PM EDTSpecial Weather StatementLWXWarren31 min
Jul 8, 11:35 PM EDTSpecial Marine WarningLWX56 min
Jul 8, 11:35 PM EDTSpecial Weather StatementLWXArlington, City of Alexandria25 min
Jul 8, 11:38 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Rappahannock, Shenandoah, Warren52 min
Jul 8, 11:48 PM EDTSevere Thunderstorm WarningLWXArlington, City of Alexandria31 min
Jul 8, 11:53 PM EDTSpecial Weather StatementLWXClarke, Loudoun37 min
Jul 9, 12:25 AM EDTSpecial Weather StatementLWXRappahannock35 min
Jul 9, 12:29 AM EDTSpecial Weather StatementLWXShenandoah31 min
Jul 9, 12:45 AM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Prince William, Rappahannock45 min
Jul 9, 1:27 AM EDTSpecial Weather StatementLWXStafford33 min
Jul 9, 2:34 AM EDTSpecial Weather StatementLWXHighland26 min
Jul 9, 2:53 AM EDTSpecial Marine WarningLWX67 min
Jul 9, 3:17 PM EDTSpecial Weather StatementLWXNelson28 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.